MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-15
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed, a supplemental report will be submitted with the device evaluation results.
 
Event or Problem Description
It was reported that when performing a cold polypectomy on a polyp with a lesion size of 5 mm ("cold cut" -therapeutic procedure) in the large intestine, the polyp could not be detached/torn when it was strangled with a single use electrosurgical snare.Due to the inability to perform polypectomy, the procedure was changed to "emr procedure" and the polyp was mechanically excised which could then be removed from the tissue ("the treatment was performed by locally injecting it into the treatment area without using high frequency") the procedure was extended; however, the delay is unknown.The procedure was completed by replacing the device.No additional medication was given to the patient no reports of health hazards to the patient.Futher procedural details and outcome of patient were requested but not available at the time of the report.
 
Event or Problem Description
Additional information received.It was reported that the patient did not receive additional anesthesia.No additional adverse effects or complications to the patient, due to the device malfunction.No particular change to the patient's correct condition.And the patient's outcome was favorable.Additionally, excision was performed in the cold.Endoscopic mucosal resection (emr) using high frequency was performed, because the excision could not be performed.The reason the user changed to emr occurred, due to not being able to perform cold cuts.The user was grasping the muscle layer rather than the superficial membrane of the tissue they were trying to remove (the part that could not be removed), so the user inflated the tissue with local injection.This is to allow the surgeon to remove the tumor by gripping it firmly with a snare.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (d4-lot number) and to provide updates to fields (b5, h3 and h4).The device was evaluated by olympus.And no reportable malfunctions were found, that could have led to the reported event.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event could not be identified with the information received.The event can be detected/prevented, by following the instructions for use, which state: "do not use excessive force when snaring tissue.This could cause patient injury, such as hemorrhages or mucous membrane damage"."do not snare tissue with excessive force.This could break the snare loop".Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18908881
Report Number9614641-2024-00669
Device Sequence Number7683097
Product Code FDI
UDI-Device Identifier04953170408250
UDI-Public04953170408250
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-400U-15
Device Lot Number2XV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown